MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MYKNEE NEXTAR TIBIAL DISTAL CUTTING BLOCK EFFICIENCY; MYKNEE NEXTAR TIBIA DISTAL CUTTING BLOCK - CT - GMK - RIGHT MEDIAL - SIZE 2

MEDACTA INTERNATIONAL SA MYKNEE NEXTAR TIBIAL DISTAL CUTTING BLOCK EFFICIENCY; MYKNEE NEXTAR TIBIA DISTAL CUTTING BLOCK - CT - GMK - RIGHT MEDIAL - SIZE 2
Model Number 15.1242
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 28 march 2025.Lot: 195373k: (b)(4) items manufactured and released on 19-jul-2024.Expiration date: 2025-02-10.No anomalies found related to the problem.The other lot involved is: lot: 210276k: (b)(4) items manufactured and released on 30-jan-2025.Expiration date: 2025-08-13.No anomalies found related to the problem.Clinical evaluation performed by medical affairs director.Due to an error in logistics, the patient specific guides used to perform this total knee replacement had been designed for a different patient, with identical name but different date of birth.We cannot evaluate the exact potential risks of this event.However, the surgeon felt that the guide were not matching perfectly from the beginning, so he kept his judgement alert for the whole operation and decided that the result was satisfactory.From the xrays supplied, we cannot identify any alarming malposition.Branch investigation: during the procedure, the surgeon noticed improper fitting and sizing issues.After the surgery, a post-case review was requested, revealing that the incorrect guides had been used.The sales representative, who was not present during the procedure, confirmed the error.In the warehouse, only the incorrect guides with matching case code letters were available.The patient's date of birth and lot number were not verified.Additionally, the expired psis could not be scanned into the system.The warehouse informed the sales representative about the expired guides, who then notified the surgeon.Despite being aware of their expiration, the surgeon decided to proceed with the surgery.To address the recent incident, the branch will implement a training module and enforce strict compliance with the updated process for my solutions products, including their supply, utilization, and a tighter control process for handling expired products.The event is the result of a lack of diligence of the branch and staff present in the operating room.
 
Event or Problem Description
Medacta australia sent the incorrect guides s_bur_rsk_al_19021938 (195373k), which were used during the surgery, instead of s_bur_rsk_al_26091945 (210276k).All tibial and femoral cuts were performed using the incorrect psi guides.During the procedure, the surgeon noted that the guides did not fit well and that the sizing was incorrect.For this reason, after the surgery, he requested a post-case review, and the sales representative (who was not present during the surgery) discovered that the wrong guides had been used.In the australian warehouse, the only available guides with matching letters of case code were the incorrect ones.However, neither the patient's date of birth nor the lot number was checked.Additionally, since the psis were expired, the warehouse was unable to scan them into the system.The warehouse then informed the sales representative about the expired psis, who in turn notified the surgeon.Despite knowing that the guides were expired, the surgeon approved their use for the surgery.
 
Additional Manufacturer Narrative
On 22 may 2025, the branch informed us that the devices are not available for investigation.

Brand Name
MYKNEE NEXTAR TIBIAL DISTAL CUTTING BLOCK EFFICIENCY
Common Device Name
MYKNEE NEXTAR TIBIA DISTAL CUTTING BLOCK - CT - GMK - RIGHT MEDIAL - SIZE 2
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21718981
Report Number3005180920-2025-00211
Device Sequence Number21186921
Product Code JWH
UDI-Device Identifier07630971271722
UDI-Public07630971271722
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model Number15.1242
Device Lot Number195373K
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale
Patient Weight105 KG